Log in
NRAS
24,183 members27,943 posts

Sore not healing

I've had a skin condition the last couple of years. Rosacea has been diagnosed by dermatology, but possibly other conditions involved. I get pustules and spots anywhere from the waist up, including face and scalp. The larger pustules have always been slow to heal but following a 3 month course of antibiotics, which did ease things for a while, and starting a new med - baricitinib, they seem to be taking even longer. I'm beginning to get concerned about one particular pustule/sore on my breastbone, which doesn't appear to be healing. I started taking baricitinib approx 10 weeks ago and am wondering if this might be why this pustule is not healing as I know that some meds can slow down the healing process, enbrel being one. Also do you think I should see someone about it??

21 Replies
oldestnewest

I know nothing about this,but i will say if your worried speak to your dr darling. Hugs.xxx

2 likes
Reply

Go and see your doc no waiting to see you need to get it checked out asap

1 like
Reply

These things have always taken ages to heal even when I wasn't taking any immune suppressants. This one is proving a bit more stubborn. It's following a similar pattern as other pustules I've had in the past, ie... it starts to improve then flares again. I'm hoping it will eventually heal of its own accord like others have but will get it checked out by my GP just in case it's turned into something nasty. I won't be taking the baricitinib until I find out exactly what it is.

1 like
Reply

GP for you then! Hope it clears soon.

1 like
Reply

Yep, looks like. That's when they eventually get around to answering my phone calls.

Reply

By any chance r u on hydrochloroquine. They stopped mine afyer i had so many pustules snd absecces and its gone now

Reply

Yes, but I stopped taking it 6 -7 weeks ago because of acid reflux. I was told about hydroxy related skin issues by another member in a recent thread. Apparently hydroxy can take 90 days to leave the body, so I'm keeping my fingers crossed that it is the cause of my skin problem and it will eventually clear.

How long after stopping hydroxy did your skin take to clear, and how bad was it?? Mine is bloody awful to be frank! Funny how no doctors have mentioned that hydroxy could be the cause....no surprises there though I suppose.

I have an appointment with my GP tomorrow, but the pustule seems to have calmed right down so will see how it is tomorrow. It's not the first time I've pressed the panic button prematurely, and no doubt it won't be the last. :-)

Reply

Mine was horrid and so painful and embarrassing. But it actually didn't take long to calm down when I stopped it.

Reply

I took a few a few weeks . But n9w it's all clear. My gp spoke to dermatologist who called my rheumy to take me off it !!!

Reply

Mine seems to be calming down a little. Hope it's due to stopping hydroxy, but will have to wait and see as the condition regularly fluctuates and I never get more than a few days respite before it flares again. Yep, it sure can be painful, takes ages for the bigger pustules to heal, they itch like crazy when they are, and often leave scars, or should that be pock marks. :-(

Glad that your skin has cleared.

Thanks allanah

Reply

I do have some scarring. But at least im not in pain .I was getting to the stage of needing dressings so I'm glad it's calmed Down. Hope for you it was the hydro.....

1 like
Reply

Hi allanah,

Just to let you know that things haven't changed much since my last post. My nose is still bad, but as previously mentioned that's probably the rosacea. I'm still getting fresh spots anywhere from the waist up but they are small spots and not those awful weeping pustules. They tend not to last long either. So there seems to have some progress since stopping hydroxy as I definitely would have flared before now.

Hopefully things will further improve with time, but to be honest I have doubts that my skin will ever clear up completely, probably due to having a messed up immune system. That said, any amount of improvement is welcome.

Hope things are ok with you

Reply

I don't want to tempt fate by speaking too soon, but all affected parts of my body bar my nose, which is rosacea so possibly unrelated, are the best they've been since immunology put me on a 3 month course of antibiotics about 6 months ago. I've had trouble for well over 2 years and have been using dressings for the occasional nasty one for around half that time. Sometimes to aid healing and other times to stop the discharge coming through my clothing....Oh the fun of it all!! :-(

I'll let you know how things progress.

Take care.

Reply

Good luck . I do hope it calms down. I think it's so awful and painful. But do see a dermatologist too if you can xx xx

Reply

I saw two different dermatologists when I first started having trouble a couple of years ago. They prescribed Ivermectin cream for the rosacea and discharged me because I would not take long term antibiotics (see my reply to medway-lady) as there was nothing else they could do for me.

Thanks again allanah

Reply

Rosacea is treatable my husband gets it on his nose and uses a cream which works very well. Odd thing is that in the sunshine of a holiday it calms down although he does continue to use the cream. He also has antibiotics occassionally if it flares up but he has no RA.

Reply

I'm using Ivermectin cream, which seems to help a bit. Funny that, the dermatologists I saw advised me to stay out of the sun, which is what I try to do like walking on the shaded side of the street on a sunny day, and generally trying to live my life in the shadows like some sort of vampire. After what you said about your husband though, I might try giving the sunshine a go, but knowing my luck I'll probably turn to dust.

I tried a 3 month course of antibiotics once. It did improve things but my skin never entirely cieared and the antibiotic stopped working two weeks before I finished the course. I don't like taking long term antibiotics, and after gaining just a few weeks relief I don't see any point in trying again,

Reply

Oh I do hope it clears now the hydro is gone. My rheumy and go and skin doc all talked together. Do keep going to gp then as I bet there's more they can do xx

Reply

I tell you what, there does seem to be a noticeable improvement in my face, including nose, today. It's the best it's been for ages, even better than when I was on those antibiotics. In fact my skin looks nearly as good as my avatar pic and I was a fresh faced young fella of 25 years there. ;-) On the downside, I'm still getting fresh spots on my back. They are not as big as previous but my wife reckons they are still quite nasty. Still, there's definitely an overall improvement since stopping hydroxy. Let's hope it continues...............

Reply

Fingers crossed. If we could xx

1 like
Reply

:-)

Reply

You may also like...